Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 14, 2021, 6:42 PM EDT for Miami-Dade County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2021, 6:42 PM EDT (22:42 UTC)
- Expired
- May 14, 2021, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
782
WWUS82 KMFL 142242
SPSMFL
Special Weather Statement
National Weather Service Miami FL
642 PM EDT Fri May 14 2021
FLZ074-173-142330-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
642 PM EDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
730 PM EDT...
* At 642 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from Golden Glades to
Miami Lakes. Movement was south at 15 TO 20 mph.
* Funnel clouds possible with these showers.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Surfside, Miami
Gardens, Virginia Key, North Miami, Doral, North Miami Beach,
Aventura, Miami Lakes, Hialeah Gardens, Sunny Isles Beach,
Opa-Locka, Miami Springs, Sweetwater, Miami Shores and North Bay
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2574 8011 2574 8039 2578 8039 2595 8035
2596 8034 2597 8011
TIME...MOT...LOC 2242Z 008DEG 14KT 2593 8019 2590 8031
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 14, 3:49 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 14, 3:49 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Miami FL 349 PM EDT Fri May 14 2021 .SHORT TERM... Rest of This Afternoon through Saturday... The frontal boundary continues to move southward this afternoon as northeasterly flow continues to increase across the region. Many areas remain under quite a bit of cloud cover which has helped to keep shower and thunderstorm activity limited earlier in the day. Some areas farther to the south in southern portions of Miami Dade County have seen some more breaks of sun. More breaks of sun will allow for some more destabilization of the atmosphere which could lead to additional shower and thunderstorm development this afternoon as the front continues to push southward through the area. As thunderstorm development continues, some could become strong especially across the southern areas where there has been more breaks of sunshine. The strongest storms this afternoon could contain heavy downpours, small hail, and gusty winds. Shower and thunderstorm activity will diminsh over the region as the evening hours progress, however, some additional shower and thunderstorm activity cannot be ruled out over the Atlantic waters during the overnight hours. The frontal boundary will push just to the south of the area this evening before stalling out across the Florida Keys. At the same time, an area of high pressure will try to push into the region from the north. The pressure gradient between this area of high pressure and the front stalled out to the south will create a breezy east to northeasterly flow on Saturday, especially along the Atlantic Coast. With the front nearby along with the northeasterly flow, there will be plenty of lower level moisture in place to support a chance of showers and isolated thunderstorms mainly across the eastern half of South Florida. High temperatures on Saturday will generally range from the lower 80s across the east coast metro areas to around 90 along the west coast. .LONG TERM... Saturday Night through Tuesday... Deterministic models and their ensembles are in decent agreement on the synoptic scale pattern during this time. This pattern will feature a weak mid level ridge extending from the Ohio Valley into the Bahamas as upstream troughing lifts through the Great Plains. Anomalously strong high pressure should evolve through the low levels across the coastal Atlantic States while lower pressures reside from the southern Caribbean Sea into the southwest Gulf of Mexico. Given the pressure gradient between these features at least modest low level easterly flow should prevail across South Florida. This will keep lower end shower/storm chances in place through this period as convection is largely initiated along the sea breezes. Chances could be slightly higher across far southern portions of the area given the remnant frontal boundary located over the Florida Straits. High temperatures should be a few degrees below the seasonal means given the easterly wind fetch and post frontal conditions. Wednesday through Friday... The agreement between the global models diverges somewhat during this portion of the forecast period. In general deep ridging should reside across the Mid Atlantic region. This will keep the storm track along the poleward side of this feature and well away from the region. With time lowering pressure is expected across the northwest Caribbean Sea with breezy conditions likely evolving locally as the pressure gradient tightens. The 14.12z deterministic GFS is particularly bullish with advecting a slug of deep moisture (precipitable water values exceeding 2 inches) from the tropical Atlantic and Caribbean Sea into our area during this time. This scenario would result in widespread shower coverage along with the enhanced potential for heavy rainfall and possibly flooding. However at this juncture the 14.12z ECMWF and Global Canadian models aren't quite sold on this solution. So taking a middle of the road approach it appears that our chances for showers and storms will be on the increase from mid to late week, with greater than climatological chances potentially persisting beyond the current forecast period. A reasonable worst case scenario (per the deterministic GFS solution) would suggest heavy rain and flooding potential as well, but confidence in this solution is presently low. This is an evolving situation so keep up with forecast changes. Temperatures should be near to perhaps a bit below normal depending upon the amount of cloud coverage and rainfall. && .AVIATION(18Z TAFS)... Mainly VFR conditions will prevail throughout the forecast period. Scattered showers and thunderstorms will develop later this afternoon mainly across the east coast terminals. There could be periods of MVFR or even IFR in and around any shower or thunderstorm activity. Most of the shower and thunderstorm activity will diminish as the evening progresses. Northeasterly flow will continue and it could be gusty at times this afternoon. && .MARINE... A cold front will continue to slowly move across the local waters this afternoon into the evening keeping the chances of showers and thunderstorms in place. A breezy northeasterly wind combined with a developing northeasterly swell will allow for hazardous marine conditions to continue over the Atlantic waters. Seas could build up to 7 feet in the waters east of Palm Beach County through the upcoming weekend. The breezy northeasterly flow will continue across the local waters into early next week as high pressure continues to build into the region from the north. && .BEACHES... The high risk of rip currents continues across the Palm Beaches through the weekend and into early next week as a breezy east to northeasterly flow remains in place along with a northeasterly swell in the Atlantic waters. Farther to the south, a moderate risk of rip currents will remain in place along the rest of the Atlantic Coast beaches this afternoon. The risk of rip currents will increase as the weekend progresses across the Broward and Miami Dade County beaches due to increasing east to northeasterly flow. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 84 74 84 / 50 40 30 30 West Kendall 71 85 73 85 / 50 40 30 30 Opa-Locka 73 85 72 84 / 50 40 30 30 Homestead 71 84 73 83 / 50 40 30 30 Fort Lauderdale 73 82 74 83 / 50 40 30 30 N Ft Lauderdale 72 83 73 82 / 50 40 30 30 Pembroke Pines 73 84 73 83 / 50 40 30 30 West Palm Beach 71 82 71 82 / 30 40 30 20 Boca Raton 72 82 73 83 / 40 40 30 20 Naples 69 90 69 90 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Monday evening for FLZ168. AM...Small Craft Advisory until 8 PM EDT Saturday for AMZ650-670. GM...None. && Tonight/Saturday and Aviation/Marine...CWC Saturday Night through Friday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 14, 9:58 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 958 AM EDT Fri May 14 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 958 AM EDT Fri May 14 2021 ...Scattered Thunderstorms Possible Today... ...High Risk of Rip Currents for the Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are possible this afternoon, especially along the east coast and Lake Okeechobee region. The main hazards are gusty wind, small hail, lightning, and urban flooding. Wind: Thunderstorm wind gusts up to 50 mph are possible in the strongest activity. Marine wind gusts of over 20 kts are possible for the Lake and Atlantic waters. Flooding: Localized urban flooding will be possible across the east and west coast metro areas. Hail: Small hail is possible in the strongest thunderstorms this afternoon. Waterspouts: Isolated waterspouts are possible across much of adjacent South Florida waters and Lake Okeechobee. Rip Currents: There is a high risk of Rip Currents for all beaches of Palm Beach county. There is a moderate risk for the rest of the Atlantic Coast beaches. Waves: Seas will increase to around 7 feet across the Atlantic Waters east of Palm Beach County. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Hazardous marine conditions will continue especially across the Atlantic waters this weekend into the start of the next workweek. An elevated risk of rip currents is possible along the Atlantic coast as a northeasterly swell builds and easterly wind increases this weekend into next week. The chances of thunderstorms will remain in place through the weekend and into next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 14, 6:00 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Miami FL 600 PM EDT Fri May 14 2021 FLZ072>074-172-173-142245- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 600 PM EDT Fri May 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 645 PM EDT... * At 600 PM EDT, National Weather Service meteorologists were tracking a gusty shower over Nova Southeastern University, or near Davie, moving south at 15 TO 20 mph. * Funnel clouds possible with this shower. * Locations impacted include... Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach, Plantation, Sunrise, Surfside, Hallandale, Miami Gardens, Lauderhill, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes and Cooper City. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2585 8013 2585 8038 2615 8031 2614 8011 TIME...MOT...LOC 2200Z 005DEG 20KT 2607 8023 BAXTER
Special weather statement, May 14, 6:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
642 PM EDT Fri May 14 2021
FLZ074-173-142330-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
642 PM EDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
730 PM EDT...
* At 642 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from Golden Glades to
Miami Lakes. Movement was south at 15 TO 20 mph.
* Funnel clouds possible with these showers.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Surfside, Miami
Gardens, Virginia Key, North Miami, Doral, North Miami Beach,
Aventura, Miami Lakes, Hialeah Gardens, Sunny Isles Beach,
Opa-Locka, Miami Springs, Sweetwater, Miami Shores and North Bay
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2574 8011 2574 8039 2578 8039 2595 8035
2596 8034 2597 8011
TIME...MOT...LOC 2242Z 008DEG 14KT 2593 8019 2590 8031
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:00 PM EDT | Special Weather Statement | MFL | Monroe | 45 min |
| May 14, 3:34 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 13 days |
| May 14, 6:00 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.